Arkansas, 2019Damaging Winds in Arkansas, September 9, 2019
September 9, 2019 · NWS JAN · 2 events in 2 counties and zones
With the atmosphere particularly favorable for microbursts, widespread thunderstorm activity developed during the afternoon of September 9th and spread north into Arkansas. Several microbursts and strong outflow boundaries produced wind damage as thunderstorms moved northward.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With the atmosphere particularly favorable for microbursts, widespread thunderstorm activity developed during the afternoon of September 9th and spread north into Arkansas. Several microbursts and strong outflow boundaries produced wind damage as thunderstorms moved northward.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Sep 9, 6:15 PM CST, 25 minutes earlier.
Area forecast discussion, Sep 9, 6:15 PM CST, 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
715 PM CDT Mon Sep 9 2019
.UPDATE...
Updated for 00Z aviation discussion
&&
.AVIATION...
00Z TAF discussion:
Scattered to widespread showers & storms have propagated to the
northwest, mainly through HBG, PIB, JAN & HKS & are moving towards
GLH at the moment. Most of the area of storms are gradually
winding down & becoming more showers elsewhere, other than storms
approaching GLH. In addition, a strong outflow has propagated
through, bringing some gusty winds upwards of 35-40mph, but this
seems to be losing most of its punch as it approaches GWO & GTR.
After the storms wind down, most TAF sites should remain VFR
through the night, especially GLH, GWO & GTR. Some MVFR visibility
are possible at HKS, JAN & MEI near or just before daybreak around
10/10-11Z. Some lower ceilings & possibly some IFR patchy fog is
possible near PIB & HBG. Expect these to lift just after daybreak
around 10/13Z. More storms are possible tomorrow afternoon, mainly
south of Interstate 20 & especially near PIB & HBG. Winds will
become light overnight & around 5-10mph with higher gusts on
Tuesday. /DC/
&&
.DISCUSSION...
This evening through tomorrow...
Afternoon thunderstorm activity has been restricted to the
southern and western portions of the region as the ArkLaMiss
remains on the western periphery of a steep and stagnant ridge
centered over the SE United States. Scattered strong storms will
continue to be possible in these areas through the rest of the
afternoon and into the early evening hours. The main threats with
any strong storms will be gusty winds with a secondary threat of
small hail. Storms will subside as we loose day time heating. The
heat threat was removed from the HWO for the rest of the afternoon
due to the storm coverage in the areas with the highest heat
indices. Lows tonight will fall into the lower 70s areawide.
Although temperatures tomorrow will increase to well above average
at most locations, they will remain a few degrees cooler than days
previous. Thus, no heat wording is the HWO is expected to be
needed. Expect highs to top out in the mid 90s. The overall
synoptic pattern will remain relatively unchanged with the region
remaining on the western periphery of the steep ridge. Southerly
flow will help to increase moisture in the southern portions of
our region tomorrow. Storms chances will be best along and south
of the I-20 corridor tomorrow afternoon.
Tuesday night through the weekend...
Hot conditions will continue through the end of the week as ridging
remains across the southeast. Highs each day will top out mainly in
the mid 90s. Dewpoints should be low enough to keep heat index
values below 100 for most locations. There could be an isolated
shower or storm during peak heating, but it looks like most
locations will remain dry through the week.
Looking to the weekend, a weak cold front will approach the region
from the north, but will most likely not make it this far south.
Chances for showers and storms will be better this weekend,
especially across the south in association with a westward moving
disturbance in the Gulf. Highs will be just a tad cooler with better
coverage of clouds/convection, ranging from the upper 80s to the
lower 90s. /27/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 73 92 72 93 / 34 12 3 9
Meridian 72 93 71 94 / 14 9 4 9
Vicksburg 73 93 72 95 / 57 12 4 7
Hattiesburg 72 90 72 94 / 16 26 4 11
Natchez 72 91 73 93 / 52 23 4 9
Greenville 72 94 72 95 / 23 11 4 6
Greenwood 72 94 72 94 / 5 10 4 9
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
DC
Hazardous weather outlook, Sep 9, 2:12 PM CST, 4 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
312 PM CDT Mon Sep 9 2019
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
102015-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
312 PM CDT Mon Sep 9 2019
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.
.DAY ONE...Tonight and Tuesday
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.
3
&&
...HAZARD LEGEND...
No short term hazards expected.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Sep 9, 5:20 PM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Jackson MS
620 PM CDT Mon Sep 9 2019
MSZ040-041-047-100000-
Sharkey MS-Warren MS-Issaquena MS-
620 PM CDT Mon Sep 9 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN...CENTRAL
ISSAQUENA AND SOUTHWESTERN SHARKEY COUNTIES UNTIL 700 PM CDT...
At 620 PM CDT, Meteorologists were tracking a strong thunderstorm
near Valley Park, moving northwest at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Valley Park around 630 PM CDT.
Onward around 645 PM CDT.
Fitler around 650 PM CDT.
Other locations impacted by this storm include Cary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3292 9092 3263 9070 3262 9072 3262 9069
3259 9069 3259 9068 3250 9082 3271 9106
3272 9105 3274 9110 3279 9116 3280 9116
TIME...MOT...LOC 2320Z 138DEG 27KT 3262 9077
19Special weather statement, Sep 9, 5:30 PM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
630 PM CDT Mon Sep 9 2019
ARZ075-MSZ034-100000-
Chicot AR-Washington MS-
630 PM CDT Mon Sep 9 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHICOT AND
SOUTHWESTERN WASHINGTON COUNTIES UNTIL 700 PM CDT...
At 630 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Avon to near Panther Burn. Movement
was north at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Avon around 635 PM CDT.
Wayside around 640 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3316 9087 3310 9088 3310 9092 3301 9092
3301 9097 3310 9123 3343 9128
TIME...MOT...LOC 2330Z 172DEG 8KT 3323 9113 3312 9094
19Special weather statement, Sep 9, 5:35 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Jackson MS
635 PM CDT Mon Sep 9 2019
ARZ074-100015-
Ashley AR-
635 PM CDT Mon Sep 9 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ASHLEY COUNTY UNTIL
715 PM CDT...
At 635 PM CDT, Meteorologists were tracking a strong thunderstorm
near Old Milo, or 7 miles north of North Crossett, moving north at 10
mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of northwestern Ashley
County, including the following locations... Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3325 9205 3327 9204 3328 9204 3328 9200
3330 9200 3330 9198 3331 9198 3335 9199
3335 9197 3338 9196 3340 9199 3340 9188
3322 9185 3316 9205 3324 9209
TIME...MOT...LOC 2335Z 159DEG 7KT 3326 9198
19Special weather statement, Sep 9, 5:54 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Jackson MS
654 PM CDT Mon Sep 9 2019
LAZ009-MSZ040-100045-
East Carroll LA-Issaquena MS-
654 PM CDT Mon Sep 9 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN EAST CARROLL PARISH
IN NORTHEASTERN LOUISIANA AND NORTHWESTERN ISSAQUENA COUNTIES UNTIL
745 PM CDT...
At 654 PM CDT, Meteorologists were tracking a strong thunderstorm
near Lake Providence, moving northwest at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Shelburn around 710 PM CDT.
Millikin and Gassoway around 720 PM CDT.
Other locations impacted by this storm include Mayersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3288 9131 3291 9131 3293 9130 3294 9131
3296 9128 3300 9126 3300 9117 3301 9116
3301 9110 3284 9096 3283 9097 3278 9097
3266 9112 3286 9134
TIME...MOT...LOC 2354Z 135DEG 21KT 3285 9112
19Special weather statement, Sep 9, 6:02 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
702 PM CDT Mon Sep 9 2019
ARZ075-MSZ034-047-100045-
Chicot AR-Washington MS-Warren MS-
702 PM CDT Mon Sep 9 2019
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CHICOT...NORTHWESTERN
WARREN AND WASHINGTON COUNTIES UNTIL 745 PM CDT...
At 701 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 7 miles west of Greenville to near
Hollandale. Movement was north at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Winterville around 725 PM CDT.
Leland and Tribbett around 745 PM CDT.
Other locations impacted by these storms include Arcola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3352 9076 3310 9076 3310 9091 3301 9092
3235 9077 3240 9099 3242 9096 3243 9096
3258 9086 3300 9092 3301 9104 3243 9097
3243 9104 3248 9112 3255 9109 3248 9100
3300 9104 3301 9122 3353 9122
TIME...MOT...LOC 0001Z 181DEG 13KT 3342 9118 3319 9082
19Special weather statement, Sep 9, 6:14 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
714 PM CDT Mon Sep 9 2019
ARZ074-075-100100-
Chicot AR-Ashley AR-
714 PM CDT Mon Sep 9 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHICOT AND
NORTHEASTERN ASHLEY COUNTIES UNTIL 800 PM CDT...
At 714 PM CDT, Meteorologists were tracking a strong thunderstorm
near Mcmillan Corner, or near Lake Village, moving northwest at 15
mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Dermott around 750 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3339 9146 3356 9145 3356 9135 3352 9135
3353 9133 3352 9132 3352 9125 3354 9124
3352 9122 3346 9122 3345 9123 3344 9123
3343 9122 3314 9122 3319 9144 3339 9158
TIME...MOT...LOC 0014Z 147DEG 14KT 3339 9137
19Thunderstorm Wind, Ashley
- When
- September 9, 6:40 PM CST
- Where
- Ashley County, 0.98 mi NE of Parkdale
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Social Media
- Coordinates
- 33.130, -91.538
A couple of power poles were broken along US Highway 165 just north of Parkdale.
Thunderstorm Wind, Chicot
- When
- September 9, 6:52 PM CST
- Where
- Chicot County, 0.67 mi NW of Dermott
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Public
- Coordinates
- 33.527, -91.438
A few trees were blown down in Dermott including one which fell onto two cars at the Dermott Villas apartment complex. Power poles were blown down behind the Dermott Police Department.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Iowa, September 9 to 10, 2019$212,000 · 61 kt wind · 28 events
- Damaging Winds and Lightning Strike in Louisiana, September 9, 201910 injured · 52 kt wind · 7 events
- Damaging Winds in Louisiana, September 9, 2019$480,000 · 83 kt wind · 2 events
- Damaging Winds and Lightning Strikes in Mississippi, September 9, 20191 injured · $155,000 · 55 kt wind · 15 events
- Hail and Damaging Winds in Georgia, September 9 to 10, 2019$105,000 · 1.5 in hail · 19 events
- Damaging Winds in Virginia, September 9, 2019$38,000 · 60 kt wind · 5 events
- Tornadoes in South Dakota, September 9, 2019EF1 · 5 events
- Damaging Winds in Iowa, September 9, 2019$33,000 · 50 kt wind · 4 events
- Damaging Winds in Texas, September 9, 2019$16,000 · 52 kt wind · 3 events
- Damaging Winds in Iowa, September 9 to 10, 201970 kt wind · 11 events
- Hail and Damaging Winds in North Carolina, September 9, 2019$12,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Georgia, September 9, 20191 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 856461, 856473.